MAUDE Adverse Event Report: ALMA LASERS LTD HARMONY XL; POWERED LASER SURGICAL INSTRUMENT

ALMA LASERS LTD HARMONY XL; POWERED LASER SURGICAL INSTRUMENT
Model Number Q SWITCH 1064
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Skin Discoloration (2074)
Date of Event 10/20/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Exemption letter e2013012 alma ltd.(manufacturer) is submitting the report on behalf of alma, inc.(importer).Alma lasers investigated the reported issue.On 11/09/2017, medical expert contacted by alma lasers stated photographs provided by the facility are of poor resolution.Expert presumes that patient's semi-permanent tattoo was composed of ferrous oxide and titanium oxide.Laser treatment on this area caused the oxidation and blackness (discoloration).The recommended treatment for such an allergic reaction is 6 to 10 treatments with q-switch ruby or yag.As per alma lasers ltd.Chief scientist officer, facility reported treatment parameters were within range.Upon assessing the given scenario, it appears that patient suffered laser induced permanent makeup allergic skin reaction.This is a well known adverse reaction in such cases and thus permanent makeup area should have been avoided.Alma lasers performed a patient follow up on 11/14/2017, facility informed that there has been no change in the discoloration on patient's forehead.Patient saw a permanent make up consultant and was advised that it needs to be recolored.Permanent make up is considered a tattoo and laser use on such area should be proceeded with caution.Clinician should have used better judgement in treating the patient.Based on experts evaluation, at this point, it seems user's (clinician) error in judgement is the likely cause of this adverse event.A letter will be sent to the customer to emphasize on known adverse reactions with these treatments.Since the device is not the suspected root cause of this event, it was not evaluated.Alma is submitting this in good faith efforts.Should additional information becomes available alma lasers ltd.Would submit supplemental report to fda within the published time lines for such reporting.
 
Event or Problem Description
The suspected device was used on skin type ii patient for resurfacing procedure on her forehead.Patient has a history of permanent makeup on her forehead.Permanent makeup is tan in color to cover hypopigmentation.According to the facility, few days after the q-switch treatment, permanent make up turned blue.Facility nurse diagnosed the condition as blue streaks on patient's forehead.

Brand Name
HARMONY XL
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
ALMA LASERS LTD
14 & 15 halamish st., pob 3021
caesarea north industrial park
caesarea hazafon, 30889 00
IS  3088900
MDR Report Key7045880
Report Number3004167969-2017-00004
Device Sequence Number16480150
Product Code GEX
UDI-Device Identifier17290110120525
UDI-Public17290110120525
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K072564
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 10/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Nurse
Device Model NumberQ SWITCH 1064
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date10/23/2017
Device Age3 YR
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/26/2017
Initial Report FDA Received Date11/20/2017
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age57 YR